MAUDE Adverse Event Report: ARROW INTERNATIONAL, INC. ARROW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

ARROW INTERNATIONAL, INC. ARROW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number IPN033530
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
Notes from occurrence report: "physician attempted to insert a picc line in the patient's right upper arm.Physician appeared to be having difficulty advancing picc line as the procedure was taking longer than usual and the patient was grimacing.Per rad tech that was assisting physician with the procedure, as physician was peeling away the peel away sheath, a portion of the peel away sheath became detached and remained inside the patient's right upper arm.Patient received ct of right upper extremity, picc line was inserted in left are (with ease), and retained picc line piece was retrieved and removed by physician".Additional note from occurrence report: "spoke with physician and he is confident this was a malfunction of the product.This is being followed up per protocol".Additional notes from emr: "a 21-gauge needle was placed in the target vein and then a peel-away sheath was placed over a guidewire.The picc line catheter was placed through the sheath.However, following removal of the sheath a portion of the distal end broke off and could not be removed from the patient.Given this finding, and inability to advance the picc which was subsequently removed the patient was sent for ct scan of the right upper extremity.Findings of the ct scan demonstrate that the majority of the sheath was subcutaneously/outside of the brachial vein.The patient was then returned to the interventional radiology room and incision was made within the right upper extremity medially and the sheath successfully removed".Per site reporter: manufacturer was made aware.Manufacturer was to show up to take a look at the item.Arrow rep did not show up on scheduled meeting.

Brand Name
ARROW
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ARROW INTERNATIONAL, INC.
2400 bernville road
reading PA 19605
MDR Report Key7677029
Report Number7677029
Device Sequence Number10974978
Product Code LJS
UDI-Device Identifier00801902095756
UDI-Public(01)00801902095756
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/29/2018
Report Date (Section F) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN033530
Device Catalogue NumberPR-45541-HPHNM
Device Lot Number13R17E0738
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age1 MO
Event Location Hospital
Date Report to Manufacturer07/11/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight60
Date Report Sent to FDA06/29/2018